Ask an expert
Question

13 Oct 2006

Merina Question
Hi Gynaedoc,
Quick question, had the merina fitted on the 10 August 2006 and in between have had my spotting and 8 day bleed. Got married on the 16 September 2006 and for the first time had unprotected intercourse. Had a week spotting 2 weeks ago. Had intercourse on saturday 7 October 2006. Still a very little spotting could i be pregnant at all? I am aware that it can stop your periods all together and have had this happen before on a very low dose pill, my gynae said that i may be sensitive to the hormone and it will happen on the Merina.

Had no real issues with the device.

Your response would be appreciated.

Many Thanks
Answer 417 views
Expert
GynaeDoc
gynaedoc

01 Jan 0001

The failure rate with the Mirena is very low, so the spotting is more likely to be a side effect of the Mirena. This is very common.

Best wishes
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.